Hail, Saline
- When
- June 26, 8:31 AM CST
- Where
- Saline County, 2.1 mi E of Dorchester
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.650, -97.080
A cold front pushed slowly across eastern Nebraska during the morning and early afternoon hours of June 26th. The front helped touch off a few severe thunderstorms over eastern Nebraska into early afternoon before the activity shifted south of the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A cold front pushed slowly across eastern Nebraska during the morning and early afternoon hours of June 26th. The front helped touch off a few severe thunderstorms over eastern Nebraska into early afternoon before the activity shifted south of the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 26, 2:08 AM CST, 6 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 308 AM CDT THU JUN 26 2008 .DISCUSSION... QUITE A FEW UNCERTAINTIES OVER THE NEXT 48 HOURS. LATEST SUBJECTIVE SFC ANALYSIS SHOWS NEARLY STATIONARY WARM FRONT EXTENDING FM ERN CO THRU NWRN KS AND INTO EASTERN NEB/SWRN IA. CERTAINLY NO LACK OF MOISTURE AS SFC DEWPOINTS HAVE POOLED IN THE MID 70S ALONG THE FRONT IN ERN NEB/WRN IA. MCS CONTINUES TO ROLL ACROSS CNTRL SD/CNTRL NEB AND SHOULD BEGIN TO AFFECT NERN NEB IN THE NEXT HOUR ALTHOUGH REGIONAL RADAR LOOPS INDICATE QUITE A BIT OF WEAKENING ON THE SOUTHERN EDGE OF THE SYSTEM. WL HAVE A MENTION OF POPS IN THE NORTH FOR THE MORNING HOURS FOR THIS SYSTEM. OTHERWISE...VERY WARM AND MUGGY CONDITIONS ARE EXPECTED SOUTH OF THE WARM FRONT TODAY. ALREADY HAVE QUITE A WARM START WITH TEMPS STILL IN THE MID TO UPPER 70S EARLY THIS MORNING. ANVIL BLOW OFF SHOULD SCATTER OUT SKIES BY LATE MORNING/EARLY AFTERNOON AND SO LOWER 90S LIKELY MOST AREAS WITH PLACES SOUTH OF I-80 POSSIBLY INTO THE MID 90S. VERY UNSTABLE AIRMASS WILL BE IN PLACE THIS AFTERNOON. MODEL DIFFERENCES MAKE THE AFTERNOON FORECAST TRICKY. ANY OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION ADD TO UNCERTAINTY. NAM DEVELOPS TSTMS ALONG THE WMFNT BY 21Z WHILE THE GFS KEEPS SOMEWHAT OF A STRONGER CAP IN PLACE AND KEEPS THE AREA DRY. WITH SUCH AN UNSTABLE ENVIRONMENT...WL GO WITH CHANCE POPS FOR LATE AFTERNOON INTO THE EVENING HOURS ALONG AND NEAR THE WMFNT. MCS COULD EVOLVE OUT OF THIS AND ROLL EAST INTO THE NIGHT AS 50KT NOCTURNAL LLVL JET NOSES INTO THE REGION. BY 06Z/FRI...SFC CDFNT WL BE MOVING OUT OF THE DAKOTAS AND INTO NERN NEB. SOME EVENING CONVECTION ALONG THIS BOUNDARY IS POSSIBLE ACROSS THE DAKOTAS AND COULD CONTINUE TO ROLL INTO NRN ZONES OVERNIGHT. STRONG HEATING AHEAD OF THE FRONT DURING THE LATE MORNING/EARLY AFTERNOON SHOULD PRODUCE A VERY UNSTABLE AIRMASS ACROSS SERN NEB/SWRN IA EARLY IN THE DAY FRIDAY. WITH INCREASING BULK SHEAR VALUES...ACTIVE LATE MORNING/ EARLY AFTERNOON IS CERTAINLY A POSSIBILITY. WEEKEND SHOULD BE DRY AND INACTIVE AS CLOSED LOW MOVES ACROSS THE GREAT LAKES REGION AND AREA IN COOLER NWRLY FLOW. && .AVIATION... FOR TAF SITES KOMA...KLNK AND KOFK...THROUGH 27/12Z. AM EXPECTING MOSTLY VFR CONDITIONS THRU THE PERIOD...ALTHOUGH SOME PATCHY MVFR FOG MAY DEVELOP FROM 09Z-12Z YET THIS MORNING. OTHERWISE...CONVECTION CHANCES ARE THE PRIMARY PROBLEM. FEEL THAT ANY CONVECTION SHOULD REMAIN NORTH OF THE KOFK SITE THIS MORNING... AND PINNING DOWN AFTERNOON CONVECTION MAY BE DEPENDENT ON IF/WHERE ANY OUTFLOW BOUNDARIES DEVELOP. CURRENT SET OF TAFS HAVE LEFT OUT MENTION OF TSRA FOR THIS REASON...BUT MAY BE ABLE TO INSERT SOME TEMPO/PROB30 GROUPS IN THE 12Z TAF ISSUANCE...PERHAPS AROUND 20Z-00Z AT KOFK...AND POSSIBLY 22Z-04Z AT KLNK AND KOMA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS/DEWALD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 908 AM CDT THU JUN 26 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-270415- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 908 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE MOVING THROUGH THE OUTLOOK AREA THIS MORNING AND MORE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT...WITH SEVERE STORMS POSSIBLE. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN ARE THE PRIMARY THREATS...HOWEVER ISOLATED TORNADOES WILL BE POSSIBLE. A SURFACE FRONT IS DRAPED FROM EAST TO WEST ACROSS THE OUTLOOK AREA AND WILL BE REINFORCED BY OUTFLOW BOUNDARIES FROM MORNING CONVECTION. VERY HOT AND HUMID CONDITIONS WILL CONTRIBUTE TO A VERY UNSTABLE ATMOSPHERE TODAY. IN ADDITION...DEEP LAYER SHEAR PROFILES ARE FAVORABLE FOR SUPERCELLS AND WITH THE BOUNDARIES IN THE AREA ISOLATED TORNADOES WILL BE POSSIBLE. VERY MOIST CONDITIONS ARE IN PLACE AND SLOW MOVEMENT OF THE STORMS WILL ALLOW THE STORMS TO PUT DOWN HEAVY RAINS. THE MODERATE RISK FOR SEVERE STORMS IS MAINLY ALONG AND NORTH OF A LINE FROM OMAHA AND COUNCIL BLUFFS TO LINCOLN. A SEVERE WEATHER CONFERENCE CALL REGARDING THE SEVERE WEATHER POTENTIAL AND HEAVY RAIN WILL BE CONDUCTED AT 1 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS FRIDAY AS A COLD FRONT MOVES SOUTH ACROSS THE OUTLOOK AREA. SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. ZAPOTOCNY
The Omaha radar (KOAX), 96 km away, was scanning. The volume nearest the first event began at 14:32 UTC.
3 hail. Local standard time, as filed.
Hail up to penny-size was reported on the north end of Omaha.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100228, 100229, 100230.